MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 50MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETLR CUP HAP 50MM W/ IMPTR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74120150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Neuropathy (1983); Pain (1994); Anxiety (2328); Depression (2361); Ambulation or Postural Difficulties (2544)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Us legal - it was reported that after a medically indicated revision surgery of the left hip performed on (b)(6) 2019 (cover under (b)(6)), patient developed a left foot drop with increasing knee pain, and complex regional pain syndrome.Conservative treatments including physical therapy and pain medication treatment were used to address the left foot drop, however issue persisted.A nerve decompression and neuroplasty surgery was performed on (b)(6) 2020, however issue persisted, and symptoms worsen by plaintiff report.Per last report, the plaintiffs ankle is rolling laterally, and the weakness sensation has increased.Plaintiff is receiving psychiatric treatment since depression and anxiety were reported secondary to the mobility issues and constant pain plaintiff experienced.The left foot drop is an outgoing issue and has not been resolved.
 
Additional Manufacturer Narrative
H3, h6: it was reported that following a medically indicated left total hip arthroplasty revision surgery, the patient developed a left foot drop accompanied by increasing knee pain and complex regional pain syndrome.As of today, the implanted devices, all of which were used in said revision remain implanted in the patient hence cannot be evaluated.Additional information has been requested for this complaint but has not become available.A review of the complaint history for the cup, bh dual mobility insert, head and stem was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified for the cup, bh dual mobility insert, head or stem.On account of the fact devices reportedly involved in this incident were not returned for evaluation, the relevant production records were reviewed.All released devices involved met manufacturing specifications at the time of production.Review of manufacturing records did not reveal any waivers, concessions, manufacturing, or material abnormalities that could have contributed to this issue.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event.No further actions are required at this time.The available medical documents were reviewed.Based on the information provided, the clinical root cause of the reported foot drop and complex regional pain syndrome is related to the revision procedure and not the device.Nerve injury is a known complication of hip arthroplasty.The patient impact beyond that which has been already been reported cannot be determined.As a result of this investigation, the probable root cause of the reported clinical reactions is associated with the procedure by which the revision was performed and not with mal performance or failure of the device.If additional information become available in the future, this case will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
ACETLR CUP HAP 50MM W/ IMPTR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key12544027
Report Number3005975929-2021-00449
Device Sequence Number20114186
Product Code NXT
UDI-Device Identifier03596010502568
UDI-Public3596010502568
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date01/28/2013
Device Catalogue Number74120150
Device Lot Number083248
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/15/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/18/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342800/OXINIUM FEM HD 12/14 28MM +0; 74121642/42/28MM BH DUAL MOBILITY INSERT; 74435942/PLATFORM HO CMTLSS FEM SZ 2
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;